Flow in Straight Ducts of Arbitrary Cross Section

[+] Author and Article Information
P. W. Duck

Department of Aeronautical and Astronautical Engineering, The Ohio State University, Columbus, Ohio 43210

J. Appl. Mech 46(2), 263-268 (Jun 01, 1979) (6 pages) doi:10.1115/1.3424539 History: Received June 01, 1978; Revised December 01, 1978; Online July 12, 2010


A method is presented for treating flows in straight ducts. The method involves the conformal mapping of the cross section on to a semicircle, and then solving the problem using Fourier series. For oscillatory flows (to which most of the paper is devoted) the method results in an infinite, coupled system of differential equations, although reliable numerical results may be obtained by truncation. For steady flows, however, the method yields a solution involving integrals of the Jacobian of the transformation.

Copyright © 1979 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In